Jump to content

Corlanor anyone?


MeganMN
 Share

Recommended Posts

So, here is my hang-up...I really dislike taking medication. I am always super sensitive to side effects and almost always end up with weird stuff happening to me as a result. So I finally adjusted to the Propranolol and mentally felt okay with taking it. The problem is that, according to my EP, the dose I was on is too high and is decreasing my heart rate variability too much, and the lower dose gives me too much symptomatic tachycardia and palpitations.  SOoooo, he wants me to try Corlanor. Unfortunately, I just read through all the warnings and side effects and it scares me.  I just always feel nervous about meds.  So give me your good, bad, and ugly about Corlanor!  Mostly good, really, is what I need! 

Needing reassurance tonight gang. I feel so discouraged. The EP basically left me with the plan to decrease my Propranolol and see if I became symptomatic. If symptomatic, he wanted me to call his office and he would switch me to the Corlanor and order an event monitor. If not symptomatic, then he wanted me to just continue on the lower dose of Propranolol and follow up in two months.  I know that there was this little part of me (maybe big part) that just wanted to not be symptomatic and bump along on a low dose of Propranolol and pretend like my life has not been turned upside down.  Sigh.....

Link to comment
Share on other sites

@MeganMN My advice... Try it. I’ve been taking Ivabradine (Corlanor) since last fall and I’ve had much more success with this drug over many others. I tried multiple beta blockers and calcium channel blockers over the years and I suffered from every side effect in the book, much like you it seems. My chest pain was worsened upon taking BBs and CCBs but since being on Ivabradine I rarely get chest pains anymore (unless I end up pushing myself during a certain task or something when I know I shouldn’t).

Because you’re also very sensitive to medication, I would recommend asking to start at the lowest dose. I started at 2.5mg, attempted to go up to 5mg, and even that was way too much so I went back down! Sometimes I still find my HR to be a little bit too high when I’m standing up, so my cardio suggested I try 3.75mg for a couple weeks and see how that goes. Even if that dosage doesn’t work out, I’m definitely staying on the 2.5mg because in hindsight it has lowered my HR significantly and with zero negative side effects!!

Best wishes. 

Link to comment
Share on other sites

Dear @MeganMN - I second what @jklass44 has said, try it. I tried many meds over the years and was scared to start them every time. We are in general very sensitive to meds as they effect the barely-there balance of our ANS. However - if we do not try we cannot find what works. I also have found that starting on the lowest dose is the way to go. Be brave - best of luck!!!

Link to comment
Share on other sites

@Pistol and @jklass44 thank you both for the replies.  At the moment, it may be a non-issue because I cannot afford the Corlanor.  We will see what happens after I meet my deductible, but right now it would be $1000 for the first month!  I am going to see if the Cardiologist would be okay with trying a lower dose of the Metoprolol ER, because the short-acting took care of my symptoms but made me too tired and depressed.  THe pharmacist that I work with thought maybe the long-acting would be better tolerated.  We will see when I message the doctor on Monday. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...